Journal of Medical Disorders

Journal of Medical Disorders

ISSN 2053-3659
Case report

Pink skin, urine and effluent fluid after cyanide poisoning

Sophie Debord, Gael Bourdin, Alina Stoian, Frédérique Bayle, Véronique Leray, Jean-Christophe Richard and Claude Guérin*

*Correspondence: Claude Guérin claude.guerin@chu-lyon.fr

Author Affiliations
Medical Intensive Care and Respiratory Support Hospital, the Croix-Rousse, Lyon, France.


Abstract

We are reporting a fatal case of cyanide intoxication due to voluntary ingestion treated by hydroxycobalamin as antidote. Twelve hours after ICU admission abnormal pink colored skin and urines were observed. The effluent fluid removed during the continuous veno-venous hemofiltration treatment also exhibited pink colour. Even though pink coloured skin and urines is a well-known side-effect of the hydroxycobalamin use as an antidote for cyanide, such an abnormal colour of the effluent fluid has not been previously reported. Contrary to what has been described with the haemodialysis machines whose functioning may be impaired by hydroxycobalamin, the device used to perform continuous renal replacement therapy has worked properly in present case. Therefore, continuous renal replacement therapy should be the first choice method if needed in this setting.

Keywords: Cyanide intoxication, hydroxycobalamine, coloured urines, pink skin, continuous hemofiltration, coloured effluent fluid

ISSN 2053-3659
Volume 1
Abstract Download